View Full Version : Stopping Rogaine after 9 months

03-23-2015, 01:17 PM
I had very severe balding when I started Rogaine, Androcur, Gefina(=Propecia), and Progynova (estrogen).

The hair growth has been amazing, but I'm starting to shed a lot of it. Since my target is very long hair, I don't think this shedding/new hair routine is going to let me have what I want.

Can I taper off Rogaine use to not lose all of it? Or replace it with another medicine?

Will I potentially lose even more hair than what I started with, taking into account the whole other slew of meds?

What is my best option for really long hair that wouldn't fall off? :<

03-23-2015, 09:53 PM
Glad to know you got considerable regrowth. Tapering off rogain dose will not do any benefit in terms of shedding. How long you have been on this regime? All hair loss drugs causes shedding in initial days; you are on combination of fin and minox so it’s but obvious you will face it too. Plus you will have this shedding cycle after every few months. If hair growth is going to occur with the use of Minoxidil, it usually occurs after the medicine has been used for several months and lasts only as long as the medicine continues to be used. So stopping rogain, can make you lose more hair than you have re-grown.
For long hair, continue using this regime. Having said that, I believe this is prescribed by dermatologist. You need to ensure medicine goes to scalp for proper absorption. You can use dropper or us foam instead of topical lotion to get it done effectively.

03-24-2015, 03:35 AM
Thank you for the reply!

I pretty much started using all of these meds simultaneously 9 months ago. I'm confused though, if the shedding is going to happen every few months, AND it's also going to affect the old hair, doesn't that mean that in a few years I'll have at maximum a short pixie cut?

0 to 6 months

9 months

I have to repeat I'm amazed of the results, although it's difficult to estimate how much is the T-blockers, DHT-blockers, how much is estrogen, and how much is Rogaine. But together they've done an unbelieveable job. Too bad most people can't have such an extreme medication

03-24-2015, 06:42 PM
Jinx wow you got amazing results.

So you are taking a estrogen. I thought estrogen made you lose hair?!

03-24-2015, 09:42 PM
Jinx wow you got amazing results.

So you are taking a estrogen. I thought estrogen made you lose hair?!

I only have anecdotal evidence from other transgendered women (people born as male, transitioning to living as female with the aid of hormone therapy, possibly surgeries etc.), but most seem to regain up to few years of hairline with the combination of meds I'm on, although not as dramatically as I do with the aid of Rogaine. The results vary lot and I got insanely lucky, although now I'm having second guesses with the shedding.

Basically what I'm wondering is, that could the combination of meds be so effective, that I have effectively reverted some of my hairline loss, even if I did stop Rogaine and went through a moment of shedding? I'm a bit too scared to try quitting. Need to visit a hormone and/or hair specialist I guess, I'll post their verdict on this if I do.